Nebraska, 2013

Hail in Nebraska, June 18, 2013

June 18, 2013 · NWS CYS · 3 events in 1 county or zone

Late afternoon and evening thunderstorms produced large hail across portions of the southern Nebraska Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon and evening thunderstorms produced large hail across portions of the southern Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM MST, 4 hours earlier.

Area forecast discussion, Jun 18, 1:30 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT TUE JUN 18 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 230 PM MDT TUE JUN 18 2013

FORECAST CHALLENGES DEAL WITH SEVERE THUNDERSTORM CHANCES
TODAY...FOLLOWED BY FIRE WEATHER CONCERNS THROUGH FRIDAY. PLEASE
REFER TO FIRE WEATHER SECTION BELOW FOR FIRE WEATHER DETAILS.

CURRENTLY...CONVECTION BEGINNING TO DEVELOP OUT WEST OF THE
LARAMIE RANGE. LATEST WATER VAPOR IMAGERY SHOWING A SUBTLE
SHORTWAVE MOVING INTO SOUTHWESTERN WYOMING THIS AFTERNOON...WHICH
IS MOST LIKELY AIDING IN EARLIER DEVELOPMENT OF TSTMS OUT WEST. A
PRETTY MOIST ATMOSPHERE IN PLACE EAST OF THE LARAMIE RANGE WITH
DEWPOINTS IN THE UPPER 40S JUST EAST OF THE LARAMIE RANGE HERE AT
CHEYENNE. FURTHER EAST IN THE PANHANDLE...LOW TO MID 50 TDS ARE
BEING REPORTED. LATEST SPC MESOANALYSIS SHOWING CAPES OVER EXTREME
SOUTHEASTERN WYOMING AND SOUTHERN PANHANDLE AROUND 600-1000 J/KG
AND CONVECTIVE INHIBITION AT ZERO. STILL CAPPED SOME OVER THE
NORTHERN PANHANDLE AND NIOBRARA COUNTIES WITH ROUGHLY 50-75
J/KG...BUT THIS SHOULD ERODE AWAY AS TEMPERATURES CONTINUE TO
CLIMB THIS AFTERNOON.

THINKING A REPEAT OF YESTERDAY CONVECTION WISE...THOUGH COULD BE MORE
WIDESPREAD WITH THE ASSISTANCE OF THAT LITTLE SHORTWAVE MOVING
THROUGH THE AREA. SEVERE THUNDERSTORMS SHOULD MOVE OFF THE LARAMIE
RANGE INTO THE BETTER ENVIRONMENT TO PRODUCE LARGE HAIL AND
DAMAGING WINDS. SHORTWAVE COMES THROUGH EASTERN WYOMING BY 00Z
THIS AFTERNOON. LATEST HRRR COMPOSITE REFLECTIVITY SHOWING
INDIVIDUAL CELLS DEVELOPING OVER THE LARAMIE RANGE...THEN
CONGEALING INTO A LINE NEAR THE WYOMING/NEBRASKA BORDER AFTER 00Z.

THUNDERSTORMS LOOK TO COME TO AN END MID EVENING AS THE SHORTWAVE
MOVES EAST INTO WESTERN NEBRASKA AFTER 03Z OR SO. UPPER RIDGE AXIS
SHIFTS EAST AS WELL...WITH WEST TO SOUTHWEST WINDS RETURNING TO
CARBON AND ALBANY COUNTIES AFTER MIDNIGHT.

WEDNESDAY LOOKS LIKE A VERY DRY AND WINDY DAY AS 700MB WINDS
INCREASE SIGNIFICANTLY. GFS SHOWING THESE WINDS CLIMBING TO NEAR
40KTS WEST OF THE LARAMIE RANGE. GOOD MID LEVEL WARMING AS WELL
WITH 700MB TEMPERATURES CLIMBING FROM +10C THIS AFTERNOON TO +16C
WEDNESDAY AFTERNOON. LEESIDE TROUGH STILL HANGS OUT OVER THE
PANHANDLE WEDNESDAY AFTERNOON...SO ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS STILL A GOOD BET OUT THAT WAY.

FOR THURSDAY...UPPER LOW CURRENTLY OFF THE WASHINGTON STATE COAST
MOVES INLAND TO THE IDAHO PANHANDLE. THIS WILL KEEP WINDS STRONG
OVER OUR CWFA...BUT 700MB TEMPERATURES COOL SOME...DOWN TO +10 TO
+12C. SO THURSDAY SHOULD BE A LITTLE COOLER OVER WEDNESDAY BY A
FEW DEGREES.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 230 PM MDT TUE JUN 18 2013

REX BLOCKING PATTERN ACROSS WESTERN NOAM WILL BREAK DOWN EARLY IN
THE PERIOD AS THE MEANDERING PACNW CLOSED LOW FILLS AND MOVES OUT
ONTO THE NRN ROCKIES/PLAINS. THE DEPTH AT WHICH IT DOES SO WILL
BE THE MAIN FORECAST CHALLENGE AND WILL CARRY RESIDUAL IMPACTS TO
SENSIBLE WEATHER.

ON FRIDAY...UPPER LOW WILL SWING FROM THE IDAHO PANHANDLE INTO
WESTERN MONTANA. 12Z OPERATIONAL GFS AND ECMWF ARE FAIRLY SIMILAR
IN ITS PLACEMENT NR THE ID/MT STATELINE BY EARLY SATURDAY. WEAK
INSTABILITY ACROSS EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE. SO HAVE CONFINED CONVECTIVE CHANCES THERE. THIS LOW
PRESSURE AREA WILL SWING THROUGH MONTANA DURING THE DAY ON
SATURDAY. THE EASTERN PLAINS SHOULD SEE ANOTHER CONVECTIVE DAY ON
SATURDAY AS LLVL MOISTURE DEEPENS AND BACKS UP INTO THE EASTERN
PLAINS. THIS WILL RESULT IN CAPE VALUES THAT WILL ONCE AGAIN CLIMB
ABOVE 2000 J/KG. SATURDAY LOOKS TO PROVIDE THE BEST SEVERE WEATHER
POTENTIAL THROUGH THE PERIOD.

BY SUNDAY AND MONDAY...THE UPPER LOW EJECTS FROM THE DAKOTAS
NORTHEAST TOWARDS HUDSON BAY. THIS SHOULD BRING AN END TO
CONVECTIVE ACTIVITY AND BEGIN TO HEIGHTEN FIRE WEATHER CONCERNS
FOR LATE IN THE WEEKEND/EARLY NEXT WEEK. FLOW WILL BECOME
INCREASINGLY SOUTHWESTERLY AS WELL...WHICH WILL AID IN THE
SURFACING OF GUSTIER WINDS ALOFT.

H7 TEMPERATURES WILL RANGE BETWEEN 13 AND 15C THROUGH THE UPCOMING
WEEKEND AND INCREASE TO 17C BY TUESDAY. HIGH TEMPERATURES WILL
REACH GENERALLY IN THE 80S AND LOW 90S THROUGH THE PERIOD...WITH
EVEN SOME MID AND POTENTIALLY UPPER 90S OUT ON THE FAR EASTERN
PLAINS BY EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1029 AM MDT TUE JUN 18 2013

ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON EXPECTED FOR
AIRPORTS FROM KLAR EAST THROUGH THE PANHANDLE. USING THE LATEST
HRRR GUIDANCE...TRIED TO NARROW TIMING OF THUNDERSTORM ONSET.
INITIALLY A FEW CELLS AROUND KLAR AND KCYS...BUT THEN FORMING A
LINE ONCE THE STORMS GET INTO THE PANHANDLE. TIMING LOOKS TO BE
EARLY TO MID AFTERNOON AT KLAR AND KCYS...THEN THE LINE DEVELOPING
AND MOVING THROUGH THE PANHANDLE SHORTLY AFTER 00Z. DO NOT THINK
WE WILL HAVE TO DEAL WITH LOW CEILINGS TONIGHT AS WINDS TURN MORE
DOWNSLOPING OFF THE LARAMIE RANGE TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MDT TUE JUN 18 2013

ELEVATED TO LOCALLY CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
THROUGH FRIDAY AS HIGH PRESSURE MOVES OFF TO THE EAST AND
SOUTHWEST TO WEST WINDS RETURN TO THE AREA. ZONES ALONG AND WEST
OF THE LARAMIE RANGE LOOK TO SEE WIDESPREAD WINDS OF 20 TO 30 MPH
SUSTAINED WITH GUSTS TO 40 MPH BEGINNING MID MORNING WEDNESDAY
THAT WILL PERSIST THROUGH FRIDAY. WINDIEST TIME PERIODS LOOK TO BE
LATE MORNING THROUGH SUNSET. AFTERNOON HUMIDITIES OUT WEST WILL
FALL TO 5 TO 10 PERCENT WITH POOR OVERNIGHT RECOVERIES WITH THESE
STRONG WINDS. EAST OF THE LARAMIE RANGE...WINDS WILL BE LESS WITH
HIGHER AFTERNOON HUMIDITIES. SINCE ALL ZONES ARE STILL REPORTING
FUELS AS NOT READY FOR RAPID FIRE GROWTH...NO FIRE WEATHER
HEADLINES ARE FORECAST FOR TOMORROW OR FRIDAY AT THIS TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...HAHN
AVIATION...CLAYCOMB
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Jun 18, 10:30 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 AM MDT TUE JUN 18 2013

WYZ104-105-109>116-191100-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1130 AM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP
OVER THE MOUNTAINS. GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE
POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTHWEST WINDS WILL GUST AS HIGH AS 40 MPH WEDNESDAY THROUGH
FRIDAY. THESE GUSTY WINDS WILL COMBINE WITH VERY LOW RELATIVE
HUMIDITIES AND WARM DAYTIME TEMPERATURES TO INCREASE THE FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
191100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1130 AM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG THE
LARAMIE RANGE AND MOVE EAST ONTO THE PLAINS DURING THE AFTERNOON.
SOME OF THE STORMS EAST OF A LINE FROM DOUGLAS TO CHEYENNE WILL
BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. THE
THUNDERSTORMS WILL MOVE INTO THE WESTERN NEBRASKA PANHANDLE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH
SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 18, 4:19 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             2 W FORT LARAMIE        42.21N 104.56W
06/18/2013  M0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

            ALSO HEAVY RAIN.

&&

MWEILAND
Local storm report, Jun 18, 4:33 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             PINE BLUFFS             41.18N 104.07W
06/18/2013  M0.50 INCH       LARAMIE            WY   LAW ENFORCEMENT

            ALSO HEAVY RAIN AND WIND GUSTS 40 TO 45 MPH.

&&

MWEILAND
Special weather statement, Jun 18, 4:41 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT TUE JUN 18 2013

NEZ020-054-WYZ119-190030-
BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE-
541 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHERN
KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 630 PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALBIN TO OLIVER
CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KIMBALL...
  OLIVER RESERVOIR...
  ALBIN...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 398 AND
402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
16.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4139 10434 4157 10412 4156 10406 4159 10405
      4128 10353 4107 10407
TIME...MOT...LOC 2341Z 222DEG 16KT 4137 10413 4125 10387

HAMMER
Local storm report, Jun 18, 4:42 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             VETERAN                 41.96N 104.35W
06/18/2013  M1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

MWEILAND
Special weather statement, Jun 18, 5:03 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT TUE JUN 18 2013

NEZ019-096-WYZ108-190030-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
603 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN SIOUX...
SOUTHEASTERN GOSHEN AND WESTERN SCOTTS BLUFF COUNTIES UNTIL 630 PM
MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWK SPRINGS...OR 21 MILES SOUTH OF
TORRINGTON...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN GOSHEN COUNTY THROUGH 630 PM MDT
RURAL WESTERN SCOTTS BLUFF COUNTY THROUGH 630 PM MDT
RURAL SOUTHERN SIOUX COUNTY THROUGH 630 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4182 10433 4201 10378 4173 10369 4167 10426
      4176 10433
TIME...MOT...LOC 0003Z 233DEG 10KT 4177 10423

RUBIN
Special weather statement, Jun 18, 5:04 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT TUE JUN 18 2013

NEZ020-190045-
BANNER NE-
604 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR BANNER COUNTY UNTIL 645 PM MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISBURG...OR 22 MILES SOUTH OF
SCOTTSBLUFF...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARRISBURG...AND MAINLY RURAL AREAS OF NORTHERN BANNER COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4140 10405 4169 10405 4170 10337 4163 10337
      4139 10366
TIME...MOT...LOC 0004Z 195DEG 13KT 4156 10372

HAMMER

The radar

The Cheyenne radar (KCYS), 113 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
June 18, 5:30 PM MST to 5:50 PM MST
Where
Scotts Bluff County, 3.45 mi SW of Haig
Measured
1 in hail
Reported by
Public
Coordinates
41.840, -103.810

Dime to quarter size hail was reported south of Mitchell.

Hail, Scotts Bluff

When
June 18, 5:49 PM MST to 5:54 PM MST
Where
Scotts Bluff County, 0.86 mi NE of South Mitchell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.930, -103.810

Dime to quarter size hail was reported just south of Mitchell.

Hail, Scotts Bluff

When
June 18, 5:50 PM MST to 5:55 PM MST
Where
Scotts Bluff County, 2.66 mi WSW of Haig
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.870, -103.820

Marble to quarter size hail was reported west of Scottsbluff.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448373, 448375, 448377.